• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Prozac

hexe

Full Member
S: 12st2.5lb C: 11st0.5lb G: 10st10lb BMI: 25.1 Loss: 1st2lb(9.38%)
#2
Fluoxetine (Prozac) is relatively weight neutral compared to other antidepressants. Don't know anybody who has put on lots of weight while on Prozac, more the opposite.
 

Holidaygirl10

Silver Member
S: 13st2lb C: 12st12.5lb G: 11st2lb BMI: 30 Loss: 0st3.5lb(1.9%)
#3
Hi, I am on "Venlafaxine" for anxiety(long story, see my diary if you want to be bored silly:eek:) and sleeping tablets:(
Doctor told me this will slow my weight loss down, which I have accepted.
At the end of the day I feel much better for losing weight (however slowly!) and I have been exercising and feel good:)
Good luck, always here if you need support:D
:bestwishes:
 

mia_angel

Silver Member
#5
Hello Holidaygirl, thank you :)

Mine is for anxiety also :( Doc said it shouldnt affect my weight loss, only of my appetite increases and i eat more. Im going to try them for a month and see how it goes.
 

judimac

Mad old Bat with Attitude
S: 14st5lb
#7
I found that once it kicked in (about 3 weeks) I lost half a stone in the first month without trying because I turn to food when I'm stressed.
 

peggypig

Silver Member
S: 11st10lb C: 9st4.5lb G: 9st4lb BMI: 24.7 Loss: 2st5.5lb(20.43%)
#8
I only take Amitriptyline and old type of anti depressant 10mg every night for pain and helps me sleep. Im usually ok on this dose but if I take two I could eat a chair leg with sugar on,:p
 
#9
Hiya,

I was on Fluoxetine last year, now on Venlafaxine, and worried about the same thing. I did a lot of research and the only problems with weight is that it can increase your appetite, which is one of the 'rare' side affects. It's more common for you to experience a decreased appetite
 

Holidaygirl10

Silver Member
S: 13st2lb C: 12st12.5lb G: 11st2lb BMI: 30 Loss: 0st3.5lb(1.9%)
#11
That's why I was cooking pasta this afternoon, after my lunch, hehe!:D

Good luck to everyone on tablets.
Message me any time, I know what it's like to have "not so good times":)
 

charlies_mummy

all for my little man x
S: 15st4lb C: 15st1lb G: 11st6lb BMI: 33 Loss: 0st3lb(1.4%)
#12
I am on fluoxetine and although my weight loss is slow compared to some others I am really happy with it, the only side effect I have had is really really crazy vivid dreams! One night I dreamt I was in Sainsburys walking around eating a packet of salt beef, the following morning I HAD to do a red day I was convinced I had already eaten meat! x
 
#14
I very much doubt you'll gain weight on Prozac, it's usually the 'go-to' for people with eating disorders. I was prescribed it for bulimia, depression & anxiety. It actually made my appetite decrease so I lost a little weight. I wouldn't worry yourself about it though, weight gain is only caused by increased appetite with antidepressants - they don't have any affect on your metabolism :) Like mentioned above, if you get hungry, eat lots of SW friendly things :)

Venlafaxine is another one I've been on (& Citalopram as well). Another one that isn't really linked with weight gain, you're more likely to lose on that. It can be an absolute nightmare, so those on it.. Make sure you take it on time & be careful coming off it.

I did so much research before going on each tablet, so I know a lot about them - especially fluoxetine & venlafaxine because I was on each of those for the longest periods of time.
 

mia_angel

Silver Member
#15
Thanks girls, i started taking them yesterday and had a splitting headache since, is this normal? I do suffer from headaches especially just before star week.
 
#16
Give yourself a couple of weeks to adjust to the tablets :) They might have given you a headache, but it's not likely to be a long term side effect.. Just a short one while your brain chemistry adjusts to the medication. If it's gets unbearable then go back to your GP. x
 

hexe

Full Member
S: 12st2.5lb C: 11st0.5lb G: 10st10lb BMI: 25.1 Loss: 1st2lb(9.38%)
#17
Thanks girls, i started taking them yesterday and had a splitting headache since, is this normal? I do suffer from headaches especially just before star week.
Your headache might not be related to the meds, however, if it does continue, don't suffer and go back to your GP. xx

Quote JustmeGemmy: " Give yourself a couple of weeks to adjust to the tablets :) They might have given you a headache, but it's not likely to be a long term side effect.. Just a short one while your brain chemistry adjusts to the medication. If it's gets unbearable then go back to your GP. x"

You are 100% correct in saying that it takes a few weeks for the body to adjust to antidepressants. It's at least two weeks, but some people even take up to six weeks. Certainly not a "quick fix", but a starting point. xx
 

krupskaya

Gold Member
S: 12st12lb C: 11st4lb G: 9st11lb BMI: 28.4 Loss: 1st8lb(12.22%)
#18
Gosh lots of us on meds. I'm another - taking Cipralex for anxiety and depression. It hasn't affected my weight loss luckily. From what I've read, most people taking Prozac experience a couple of pounds weight loss instead of a gain. Although if you haven't been eating because of anxiety/depression, you could put weight on as the tablets ease those conditions. Good luck and I hope they do the trick.
 

hexe

Full Member
S: 12st2.5lb C: 11st0.5lb G: 10st10lb BMI: 25.1 Loss: 1st2lb(9.38%)
#19
Gosh lots of us on meds. I'm another - taking Cipralex for anxiety and depression. It hasn't affected my weight loss luckily. From what I've read, most people taking Prozac experience a couple of pounds weight loss instead of a gain. Although if you haven't been eating because of anxiety/depression, you could put weight on as the tablets ease those conditions. Good luck and I hope they do the trick.
You gave got a valid point, but many sufferers also become more active when commencing the meds. So for many people food intake and activity will level out any potential weight gain.
x
 

krupskaya

Gold Member
S: 12st12lb C: 11st4lb G: 9st11lb BMI: 28.4 Loss: 1st8lb(12.22%)
#20
You gave got a valid point, but many sufferers also become more active when commencing the meds. So for many people food intake and activity will level out any potential weight gain.
x
You're right - I didn't think of that. Probably because I'm so lazy lol!
 


Similar threads



Top